CSN Login
Members Online: 27

tamoxifen

julies0816
Posts: 16
Joined: Nov 2000

I was wondering if anyone has experienced a burning sensation in their upper back and arms from taking tamoxifen. i started experiencing this burning sensation during my last 4 chemo treatments which was taxotere. i didn't start taking tamoxifen until about 4 weeks after my last chemo treatment. i started radiation 5 weeks after chemo. the burning sensation started easing up after I finished chemo but seemed to start up again after radiation started. I contribted this burning sensation to fatigue from the radiation. I am now finished with radiation for 3 weeks and still have the burning sensation. my oncologist said i could go off the tamoxifen for a week to see if it makes a difference but I am just wondering if anyone else has experienced this

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

hi julie! I too will be taking tamoxifen, but dont know anything about effects yet. but i am sure some of the ladies here who do will respond to your enquiry. I have lobular carcinoma. had partial mastectomy. now on four rounds of chemo, then have to have full mastectomy, then radiation to breast and lymph nodes, then tamoxifen. where are yu? i am in british columbia canada. hope to chat with yu again. love susan

julies0816
Posts: 16
Joined: Nov 2000

hi susan
I had the same kind of ca. I am from springfield mass. i had mastectomy on march 17 2000 8 rounds of chemo and radiation. I finished radiation 3 weeks ago yesterday. it is hard but you will get through it. keep me posted on your treatments and if you have any questions please do not hesitate.... remember you are not alone. julie

sueholm's picture
sueholm
Posts: 221
Joined: Oct 2000

hi julie. thanks for your response. i am just getting over my second AC. next treatment is Jan 2. I have to have more surgery one month after chemo, then radiation, then tamoxifen. I will keep yu posted. susan. I am in canada

pamtriggs's picture
pamtriggs
Posts: 408
Joined: Sep 2000

Dear Julie

I have been on Tamoxifen for 4 months now for recurrance. I am post menopausal (54) but am now experiencing some menopause symptoms again with the drug as it does block what little estrogen my body still produces. I get hot flashes & a tingling in my upper back and a prickly itch. Oncologist says it is either the drug or the effects of bone mets I have in my spine & ribs or it could be a result of the radiation I have had in the area but I finished that 4 weeks ago & it hasn't changed. He is watching it but as it is fairly mild we are doing nothing more. If the problem is not too bad don't go off Tamoxifen - just grin & bear it. But take it further if you are worried. It's your body and you have a right to discuss & participate in your treatment. Hope it all works out & stay in touch. A very happy festive season to you.
Love & hugs. Pam

julies0816
Posts: 16
Joined: Nov 2000

dear Pam thanks for the response. I am going off tamoxifen for a week and if this is the cause of my back problem( i describe it more like a burning sensation) he may have me go on something else. I have been off radiation for 3 weeks now. I guess I should maybe be more patient but I also had this burning sensation during last 4 out of 8 weeks of chemo treatments. not that I am glad you having these symptoms but sometimes I get the feeling I am the only one with this problem. it really bothers me julie

mjdp2's picture
mjdp2
Posts: 142
Joined: Nov 2000

I had burning/tingling sensations in my hands and feet during and after 1 session of Taxol. It felt like I had clapped my hands for 24 hrs. Is this the kind of sensation you feel? Also right after first and only treatment, the weight of a sheet on my toes was unbearable so I didn't proceed with next 3 treatments. I still have tingling in my hands and feet (which I feel mainly at nite in bed)and it has been 2 yrs. since last chemo. Margaret

julies0816
Posts: 16
Joined: Nov 2000

hi margaret
no the burning sensation is not in my hands and feet. I saw my oncologist the other day and said the pain and burning I feel in my back is not uncommom for breast cancer patients. He gave me a fairly new medication for it and it seems to be helping julie

MicheleD
Posts: 3
Joined: May 2003

I had surgery in April, tamoxifen in May then they stopped to do chemo therapy and have my second treatment in 2 days. I have had strange waves of electrical feelings going through me head to toe and now just head to chest. Not really painful but very annoying at night when they wake me up repeatedly. I am not sure if they are due to nerve damage or tamoxifen or something else, but really getting tired of not sleeping.

Subscribe with RSS
About Cancer Society

The content on this site is for informational purposes only. It is not a substitute for professional medical advice. Do not use this information to diagnose or treat a health problem or disease without consulting with a qualified healthcare provider. Please consult your healthcare provider with any questions or concerns you may have regarding your condition. Use of this online service is subject to the disclaimer and the terms and conditions.

Copyright 2000-2014 © Cancer Survivors Network